Thailand News

Breaking news headlines

Paracetamol overdose can be deadly: FDA

1 min read
Breaking News

Breaking News. Image: GoodManPL (Pixabay).


BANGKOK, 26 May 2012 (NNT) – The Food and Drug Administration (FDA) has warned people to exercise caution when using paracetamol as excessive intake of this popular painkiller could land them in hospital.

The warning came out of a recent FDA report which showed that a large number of Thai people take excessive amount of paracetamol in so far as they could pose health risks for themselves.

Although paracetamol is viewed as a relatively safe pain reliever and fever reducer, FDA deputy secretary-general Pongpan Wongmanee cautioned that an overdose of this medication could be harmful to internal organs and could make our bodies resist the treatment. A Long-term and an excessive intake of Nonsteroidal anti-inflammatory drugs (NSAIDs) such as aspirin and paracetamol could result in liver failure.

Dr. Pongpan suggested that paracetamol be used only when necessary. Users should consult a doctor or a pharmacist and strictly follow the instructions for use to avoid health risks.

Read more: NNT


Leave a Reply

Copyright © 2020 Thailand News. The content of this website does not necessarily reflect the opinion of Thailand News. All photos and articles are copyright to their respective owners.

By using the site you agree and accept the terms of this Privacy and Cookies Policy. more information

The cookie settings on this website are set to "allow cookies" to give you the best browsing experience possible. If you continue to use this website without changing your cookie settings or you click "Accept" below then you are consenting to this.

Close